How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55458
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I have COPD through a long standing lung problem with building

Resolved Question:

I have COPD through a long standing lung problem with building trade work. Not asbestos.
I an seventy nine years of age and relatively active for my age.

I need a powder inhaler to help 'break up' some of the congestion formed. I also need Erdosteine to help break this up further in my bronchial tubes.

Recently I was prescribed with an additional Seebri breezhaler 44mg which certainly improved my breathing capacity but after some time started to have some unpleasant effects. Tiredness for one and feeling a 'bit spaced out' on the following days, Stopping taking this for a week helped me to feel a bit better. I then tried it again and the following day reverted to the 'spaced out' feeling.

I saw my doctor and he prescribed a Spiriva 18mg and after two days I went 'spaced out' again.

Are these the cause or are they not working well with some of my other medications?

Can you suggest anything at all?

Thank you, XXXXX XXXXX
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Do you take any other medicines for any reasons?

Customer: replied 3 years ago.

Yes, I take quite a number of other drugs for different ailments.


 


Budesonide 200mg dry powder inhaler,


Diclofenac sodium 100mg for pain relief on bones and joints etc.,


Omeprazole 10mg for antacid relief, Long term use,


Tamsulosin for enlarged prostate,


Ventolin 100mg Evohaler,


Quinine sulphate 300mg one every two days (leg cramps)


Colpermin IBS relief 0.2ml 1or2 tablets three times a day


 


Do your best!

Expert:  Dr. Phil, MD replied 3 years ago.
Thank you for this reply Alan

I don't think it is a side effect of a drug interaction

I truthfully think it is the medicine itself.

Spiriva or medicines like it can have "anti cholinergic" side effects

These include mental status changes, confusion, fatigue

So I think it is simply the drug itself that is causing this

There are alternative medicines like daliresp and a few others without these anti cholinergic effects



I hope this helps.

If you have more questions, just reply. :)
Dr. Phil, MD and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Dr Phil,


 


Your description of the several possible side effects of these drugs has really just confirmed the thoughts of my wife and myself!


 


Quite recently I believe that I have been even more difficult to live with than I even was before!


Even today has been much better with out the last inhaler that I was prescribed!


 


I shall look into the drug that you mention and find out about the others also but even without them, I am better than I have been for some time.



Certainly my wife thinks so!


 


Thank you for your efforts it has really helped both of us!


 


Just to confirm, what we both suspected anyway, is worth 10/10 to us!


 


Best Wishes,


 


Alan and Anita Crosby

Expert:  Dr. Phil, MD replied 3 years ago.
Thanks Alan!

Happy to help

Please don't forget a positive rating for me. I appreciate it
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)